Discussions that mention clindamycin

Acne board


My derm put me on Doxycycline and Avita, and I've been almost completely clear since the first week. I take 100M twice a day and use Avita at night. He also wanted me to use Clindamycin Phosphate Lotion in the mornings, but I tried that the second week and after two days it gave me a HORRIBLE rash like outbreak of tiny pimples, so I stopped using it since I was clearing nicely without it. I'm now on my fourth week and so far everything is going really well. There seems to be a high opposition to antibiotics/oral meds on this board, but it was the one thing I hadn't tried, and I figured it can't be any worse than some of the stuff that gets put in our food these days!
You're right. Avita is just a lower strength of a topical like Retin-A. I don't think there was any initial breakout because I'm positive when I did breakout it was the Clindamycin that caused it.

I've read posts that people have broke out worse after they stop antibiotics. Let's hope that doesn't happen to us!
Quote from ShowGal:
My derm put me on Doxycycline and Avita, and I've been almost completely clear since the first week. I take 100M twice a day and use Avita at night. He also wanted me to use Clindamycin Phosphate Lotion in the mornings, but I tried that the second week and after two days it gave me a HORRIBLE rash like outbreak of tiny pimples, so I stopped using it since I was clearing nicely without it. I'm now on my fourth week and so far everything is going really well. There seems to be a high opposition to antibiotics/oral meds on this board, but it was the one thing I hadn't tried, and I figured it can't be any worse than some of the stuff that gets put in our food these days!

:)
I was prescribed Doxycycline and took it a couple times but it always made me feel sick, even when taking with food. Anyway, I am thinking about trying it again. How long did your doctor tell you that you would have to be on the Doxycycline? Is it ok to take an antibiotic for a long period of time? I guess that's another reason why I didn't continue. I never thought to ask the doctor how long I would have to use it.
Quote from ShowGal:
You're right. Avita is just a lower strength of a topical like Retin-A. I don't think there was any initial breakout because I'm positive when I did breakout it was the Clindamycin that caused it.

I've read posts that people have broke out worse after they stop antibiotics. Let's hope that doesn't happen to us!



As long as you do what the doctor says, and you wean yourself off the antibiotics, then you should be fine..Your body should level itself out.
My Aunt was put on Penicillin (like us) 5 years ago for a strange break out she had (she never had acne..and at 35, she looked like she was going through puberty again). She said she was on antibiotics for 6 months... now she is fine. Hasn't had a break out since. Just take good care of your skin... Make sure you keep it clean, and don't take for granted the fact that your acne went away... I know I did...and it got me into trouble...